MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Codes Use of Device Problem (1670); Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that a patient had low voltage alarms a few weeks ago.Log files were sent for review, and they contained lower than expected voltage readings while on wall power, indicating the patient cable or mobile power unit (mpu) may need replacement.The patient has not been able to recreate the alarms.The patient has a power module and is not on an orange cable.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information provided that the patient cable had been replaced.The patient continued to have low voltage alarms while on battery power, but the patient's batteries showed 2-3 bars remaining.Log files were sent for review, and there were no unusual events recorded in the log file history.The low power alarms all appeared to be related to normal battery depletion.The mechanical circulatory support equipment was operating as intended.
 
Additional Manufacturer Narrative
Section d1: brand name corrected.Section d4: model number, catalog number, and primary udi corrected.Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Section g4: pma # corrected.Section h6: medical device problem code corrected.Section h8: usage of device corrected.Manufacturer¿s investigation conclusion: the reported event of lower than expected voltage readings was confirmed via log file analysis.Event log files were submitted for evaluation and data from 05oct2024 ¿ 27nov2024 was reviewed.Between 05oct2024 at 02:44:07 - 14nov2024 at 10:10:58, while connected to the power module, the relative state of charge (rsoc) voltage values on both power cables were lower than the expected 14v.The low voltages ranged from 11.4 v ¿ 12.6 v; however, the low voltages did not cause alarms to activate.The voltage issued resolved by 15nov2024 at 03:34:08, consistent with the reported patient cable exchange.Pump operation was not affected.The heartmate 14 volt power module patient cable (lot number unknown) was not returned for analysis.Information provided by the account stated that the patient cable was replaced.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The root cause for the reported event was unable to be conclusively determined through this analysis.Device history records could not be reviewed due to the lot number of the patient cable being unknown.Heartmate ii patient handbook (rev.C) section 5, entitled ¿alarms and troubleshooting¿, and heartmate ii instructions for use (rev.C) section 7, entitled ¿alarms and troubleshooting¿, cover all alarms (visual and audible), including the low voltage alarm conditions, and the actions to take if the alarms cannot be resolved.Heartmate ii instructions for use (rev.C) section 3 - ¿powering the system¿ and heartmate ii patient handbook (rev.C) section 3 - ¿powering the system¿ states that power module preventative maintenance must be performed at least once every 12 months, which includes replacing the patient cable.The patient handbook and ifu also cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, POWER MODULE PATIENT CABLE 14V
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20698492
Report Number2916596-2024-07273
Device Sequence Number14381251
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public(01)00813024010784
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Device Catalogue Number103426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer11/27/2024
12/20/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/12/2024
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight104 KG